Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 36, NWS Lincoln, IL

April 11, 2001Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2001, 1:22 AM CDT for Logan County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2001, 1:22 AM CDT (06:22 UTC)
Expired
Apr 11, 2001, 2:15 AM CDT
In force
53 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, IL

The radar

The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 1:30 AM CDTThunderstorm Wind 55 ESan Jose, ILOne semi truck was blown off US 136, near San Jose and another one was blown over on I-155 between mile markers 7 and 8.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 110623
SVRSPI
ILC107-110715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
122 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 215 AM CDT

* AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SAN JOSE...OR ABOUT 6 MILES NORTH OF MASON
  CITY...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN JOSE
  NEW HOLLAND
  EMDEN
  HARTSBURG
  ATLANTA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS. 

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4032 8963 4018 8961 4017 8915 4029 8917
          4028 8926 4033 8928

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:15 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 10, 9:15 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT TUE APR 10 2001

WILL UPDATE ZONES AT MIDNIGHT WITH EXPIRATION OF SEVERE THUNDERSTORM
WATCH FOR SOUTHERN 6 TIER COUNTIES.

NUMEROUS SHOWERS AND SCATTTERED THUNDERSTORMS DEVELOPED ACROSS CENTRAL
IL THIS EVENING JUST NORTH OF WARM FRONT LOCATED BETWEEN I-64 AND
I-70. SVR STORM WITH ROTATION NEAR ST LOUIS MOVING EAST 40-50 MPH.
THIS STORM MOVED EAST ACROSS MO NEAR I-70 THIS EVENING AND WILL MOVE
ACROSS 6 SOUTHERN TIER COUNTIES BETWEEN 1030 PM AND MIDNIGHT DURING
END OF SEVERE THUNDERSTORM WATCH. WIDELY SCT CONVECTION IN WARM
SECTOR S OF KSTL-KLWV LINE.

LOW PRESSURE DEEPENING OVER SE CO TONIGHT TO LIFT WARM FRONT SLOWLY
N ACROSS CENTRAL IL THRU 12Z/WED. WIDESPREAD CONVECTION ALONG AND N
OF FRONT WITH INCREASING 850 MB SSW JET TO 45-65 KFTS AND POINTING
TOWARD CENTRAL IL. FLASH FLOOD WATCH LOOKS GOOD TONIGHT ALONG AND N
OF I-74 WHERE FFG VALUES AS LOW AS 1 INCH IN 1-3 HOURS FROM HEAVY
RAIN EVENTS SINCE LAST THU. EXTREMELY HIGH PRECIPITABLE WATER VALUES
FOR THIS TIME OF YEAR FROM 1.50-1.75 INCHES WITH TROPICAL MOISTURE
PLUME. COULD BE A FEW STRONG-SVR CELLS OVER CENTRAL IL TONIGHT LIKE
LAST NIGHT.

HIGHS IN THE 80S YESTERDAY RANGED TODAY FROM 60S N OF I-72 TO 75 FAR
S AT KLWV. TEMPS AT 9 PM ARE IN THE 60S WITH FAR N AT KGBG 58 AND S IN
THE UPPER 60S. DEWPOINTS RANGE FROM 55 FAR NORTH TO 65 FAR S WITH 5-15
MPH WINDS VARYING FROM NE TO SE. LOWS IN THE UPPER 50S N AND MID 60S
SOUTH ON TARGET AND COULD SEE READINGS RISE A FEW DEGREES LATER
TONIGHT WITH PASSAGE OF WARM FRONT.

.ILX...FLASH FLOOD WATCH TONIGHT ALONG AND NORTH OF I-74
ILZ027>031-036>038-041-043>046

HUETTL

In the hours before

Local storm report, Apr 11, 1:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
100 AM CDT WED APR 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    FAIRVIEW                  IL   WIND DAMAGE
04/11/01   FULTON                         LARGE TREE LIMBS DOWN.
                                          REPORTED BY ESDA

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:32 PM CDTFlash Flood WarningILXChristian3 hr
Apr 10, 11:40 PM CDTSevere Thunderstorm WarningILXClay50 min
Apr 11, 12:01 AM CDTSevere Thunderstorm WarningILXFulton59 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningILXPeoria46 min
Apr 11, 12:52 AM CDTSevere Thunderstorm WarningILXMason, Tazewell53 min
Apr 11, 1:50 AM CDTSevere Thunderstorm WarningILXMcLean55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.